Tornado, Weld
- When
- March 24, 1:44 PM MST
- Where
- Weld County, 1 mi E of Johnstown
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- NEWSPAPER
- Coordinates
- 40.333, -104.833
A tornado touched down briefly but did no damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 24, 3:30 AM MST, 10 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MST WED MAR 24 2004 .SHORT TERM...MAIN QUESTION TODAY IS WHETHER SHOWERS/STORMS WILL COME OUT ONTO THE PLAINS AGAIN. THE 00Z UTC MODEL RUNS WERE TOO DRY ALONG THE FRONT RANGE AS DEWPOINTS ARE CURRENTLY IN THE LOWER TO MID 30S...NOT THE 20S. ALSO...PRECIPITABLE WATER VALUES HANGING CLOSE TO 0.5 INCH. THERE IS SOME UPPER LEVEL DRYING WORKING THIS WAY... BUT THIS SHOULD GIVE US MORE SUNSHINE THAN YESTERDAY. LAPSE RATES BECOME DRY ADIABATIC WITH A COUPLE HUNDRED J/KG CAPE BY AFTERNOON AND VIRTUALLY NO CONVECTIVE INHIBITION. THEREFORE...SEE NO REASON THAT ISOLATED HIGH BASED SHOWERS/STORMS WONT MOVE/DEVELOP ON THE PLAINS THIS AFTERNOON...SO ADDED THEM TO THE FORECAST. WILL ALSO BOOST POPS IN THE MOUNTAINS CONSIDERING YESTERDAYS COVERAGE AND EVEN SOME SNOW ACCUMULATION ABOVE 9500 FEET LAST EVENING. TEMPERATURES VERY COMPARABLE TO THE LAST 24 HOURS WITH SYNOPTIC PATTERN CHANGING VERY LITTLE. .LONG TERM...FLOW WL BGN TO TURN SWLY THURS AS SYSTEM OVER THE PAC NW MOVS ONSHR. ATM WL DRY OUT DURING THE DAY...SO NO AFTN SHWRS OR TSTMS XPCTD. AIRMASS WL CONTINUE TO BE VERY WRM AND IF IT WERE NOT FOR SELY WNDS IN THE AFTN...TEMPS WOULD PRBLY SURPASS 80 ACRS THE METRO AREA. GDNC TEMPS IN THE MID/UPR 70S LOOK FINE. FRIDAY...TROF WL DIG FURTHER INTO THE NRN GREAT BASIN. AIRMASS WL BE EVEN WRMR ACRS THE PLAINS WITH H7 TEMPS REACHING 10 DEGREES BY AFTN. THIS ALG WITH INCR SUBSIDENCE WL ALLOW TEMPS TO REACH THE LWR 80S ACRS THE FNT RANGE. SOME GUSTY SLY WNDS WL DVLP ON THE ERN PLAINS DUE TO TIGHTENING PRES GRADS. THE LOW RH...WRM TEMPS AND GUSTY SLY WNDS ON THE PLAINS MAY CAUSE SOME FIRE WX CONCERNS FRI AFTN ON THE PLAINS. MDLS CONTINUE TO BE QUITE FLUMMOXED BY THE UPCOMING STORM SYSTEM. MOST OF THE GFS MEMBERS AS WELL ASTHE OPERATIONAL GFS RUN AT 00Z KEPT THE CNTR OF THE H5 LOW OVER SRN UT SAT AFTN. DEEP SLY FLOW WOULD ENTRAIN COPIOUS MSTR INTO THE AREA. MDL QPF IS CORRESPONDINGLY IMPRESSIVE AS ATM WOULD BE PRIMED FOR WIDESPREAD DECENT RAIN EVENT ON THE PLAINS. COLD FRONT WOULD PASS THRU SAT NIGHT AND SUNDAY WOULD BE A COLD...UPSLOPE TYPE DAY WITH PCPN CONTG. BUT 06Z ETA SHOWING A DISTURBING TREND...IT CUTS OFF THE SYSTEM FURTHER TO THE SOUTHWEST WHICH WOULD KEEP THE STORM TOO FAR WEST TO RESULT IN MUCH PCPN. FOR NOW...WL INCRS POPS SLGTLY SAT THRU SUNDAY BUT WL WAIT TO MAKE TOO MANY CHGS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BARJENBRUCH/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MST WED MAR 24 2004 COZ030>051-251300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MST WED MAR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER UNSEASONABLY WARM DAY CAN BE EXPECTED ACROSS THE REGION. THERE IS ENOUGH MOISTURE AND INSTABILITY TO PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE STORMS WILL PRODUCE GUSTY WINDS BUT LITTLE RAINFALL. IN THE MOUNTAINS...THE SHOWERS WILL BE MORE NUMEROUS. THE SNOW LEVEL WILL BE AROUND 10 THOUSAND FEET...WITH SOME LIGHT SNOW ACCUMULATIONS EXPECTED FROM BRIEF BUT HEAVY SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The Denver radar (KFTG), 66 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 tornado. Local standard time, as filed.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390175.